Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


new diagnosis
Feb 7, 2007

I was recently diagnosed HIV pos 6 months ago. My initial #s were Tcell of 17,300; CD4 of 450 and a percent of 38. On 1/2/07 TCell of 177,000 and531,31. On 1/22/07 Over 750,000, 519 and 34. I have felt extremely fatigued and fluish. For three weeks now I have been passing a mucousy, somewhat clear stool later in the day. Ususally occurs late afternoon, evening and during the night. I am having normal BMs in the AM every day. I am seeing my doctor tomorrow at a tertiary care facility but I would like your opinion on this as well. I assume they will prescribe meds tomorrow. Any idea how long it will take for this fatigue to subside? Do you think the mucousy stool is related to the viral load? If so how?

Response from Dr. Wohl

I think the first numbers you are reporting are viral loads and not T-cells. It looks like your CD4 cell (T cell) counts are pretty good ranging from 450 to 519. Given this many docs might wait to put you on HIV meds unless they thought you were having symptoms related to HIV.

Most docs are starting HIV meds when the CD4 cell count hits around 350. Some start at a bit higher. Some tolerate lower counts. Everyone absolutely agrees that below 200 is too low to wait to start treatment. In cases where the viral load is very high (>100,000) many HIV treaters would consider starting HIV therapy. I would wait and watch your CD4 cell count.

Your diarrhea may be related to another infection or to HIV. If a work up for an alternative cause is negative, I would be concerned this was due to HIV (there are many immune cells in the colon and they can be involved in foighting HIV) and this may tip me toward HIV therapy.

DW



Previous
Doctors
Next
Which drug to start with for hiv/hcv coinfection?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement